Thunderstorm Wind, Hidalgo
- When
- September 24, 7:40 AM CST
- Where
- Hidalgo County, Mc Allen
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- COOP STATION
- Coordinates
- 26.200, -98.233
Several trees reported down in McAllen.
5 flash flood, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Sep 24, 1:30 AM CST, 6 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 230 AM CDT SUN SEP 24 2006 .DISCUSSION...MDLS CONTINUE TO SUGGEST THE ABILITY OF THE ATM OVR DEEP S TX TO FIRE STRONG CONVECTION TODAY THRU MON AM...AS A SLOW MVG COLD FRONT CUTS SLOWLY THRU THE MOIST AND UNSTABLE AMS. BRO 24.0000Z SOUNDING PLACES PWATS AT 2.13 INCH WITH 3146 J/KG OF CAPE. STABILITY INDICES PROJECTED IN THE WM SECTOR PRIOR TO FORCING SHOW CAPES OSCILLATING FM 2 TO 3K AND SIS FM -3 TO -6 AT TIMES. CURRENT EXCESSIVE RAFL PROGS FM HPC PLACE NRN RGV UNDER SLGT RISK OF RAFL TOTAL EXCEEDING 5 INCHES WITH ALL OF THE RGV BULLSEYED IN 1 TO 1.5 INCHES FM 12Z TDY UNTIL 12Z MON...ALSO SHOWING THE POSSIBILITY OF MCS DEVELOPING OVR ADJ GULF EARLY MON AM AND MVG BACK OVR RGV COASTAL AREAS OF CAMERON AND WILLACY 12Z MON THRU MON PM DUMPING 0.50 TO 1.00 INCH OF RAFL DURING THAT PD. CONVECTION JUST STARTING IN ZAPATA COUNTY NOW...WITH VIGOROUS CONVECTION JUST SOUTH OF SAT ALL NIGHT. THIS LINE OF CONVECTION HAS SLOWED DURING THE PAST HOUR...AND THIS SUGGESTS THE TIMING OF SFC FORCING MAY RETARD UNTIL MAX DESTABILIZATION LATER TDY...LEAVING THE POSSIBILITY FOR STRONG TO SVR TSTM DEVELOPMENT FOR OUR SUNDAY AFTERNOON. LATEST ANALYSIS OF STRONG CONVECTION SHOWS AREA NOW JUST 30 MILES NORTH OF JIM HOGG COUNTY. GENERAL SPEED SOUTHWARD IS 18 KTS...BUT XPCT THIS TO SLOW WITH TIME...AS CF ENTERS MORE HOSTILE ENVIRONS. ONCE AGAIN...THIS RETARDS LIFT TO COINCIDE WITH MAX INSTABILITY AND MAY RESULT IN STRONG TSTM DEVELOPMENT W/HVY RAFL. WITH MDLS IN AGREEMENT ON 80 PERCENT POPS IN 1ST TWO PDS...FLASH FLOODING WILL NEED TO BE WATCHED CLOSELY TDY AND TNGT. CURRENT FFG SUGGESTS ANY TOTALS DURING ONE HOUR OF MORE THAN 2.5 INCHES WILL CAUSE FLASH FLOODING...AND THIS FNT SHOULD ALLOW TRAINING AS IT SLOWS AND IGNITES ADDITIONAL CONVECTION TO ITS S AND SW. && .MARINE...WINDS HAVE DECREASED SOMEWHAT FOR NOW BUT SEAS OFFSHORE ARE STILL FAIRLY HIGH. AT 2AM BUOY 42020 REPORTED SOUTH SOUTHEAST WINDS AT 16 KNOTS AND SEAS OF 7 FEET WITH A PERIOD OF 8 SECONDS. A COLD FRONT APPROACHING FROM THE NORTH WILL SPREAD SHOWERS AND THUNDERSTORMS INTO THE COASTAL WATERS BEGINNING THIS MORNING AND LASTING INTO THE AFTERNOON. HEAVY RAIN WILL ACCOMPANY THESE STORMS ALONG WITH GUSTY WINDS. POST-FRONTAL NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS ALONG WITH SEAS 6 TO 7 FEET ARE EXPECTED THIS EVENING INTO MONDAY MORNING. ACCORDINGLY...A SCA IS IN EFFECT FOR THIS TIME PERIOD. A RETURN TO GENERALLY DRIER CONDITIONS ALONG WITH LOWER WINDS AND SEAS IS FORECAST THROUGH THE END OF THE WEEK. && .AVIATION...MAINLY VFR CONDITIONS WITH SOUTHEAST WINDS AROUND 10 KNOTS WILL PREVAIL TONIGHT ALTHOUGH OCCASIONAL MVFR CEILINGS WILL OCCUR. THUNDERSTORMS ARE EXPECTED TO OCCUR THIS MORNING INTO THE AFTERNOON IN ASSOCIATION WITH A COLD FRONT MOVING SOUTH INTO THE RGV. HEAVY RAIN AND GUSTY WINDS...ALONG WITH REDUCED CEILINGS AND VISIBILITIES...CAN BE EXPECTED WITH THESE STORMS. WINDS WILL SHIFT TO THE NORTH TO NORTHEAST BY THIS EVENING BEHIND THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 85 73 82 71 85 / 80 70 40 30 20 BROWNSVILLE 88 72 83 70 87 / 80 70 40 30 20 HARLINGEN 87 69 84 70 88 / 80 70 40 20 20 MCALLEN 86 69 85 69 89 / 80 40 30 20 20 RIO GRANDE CITY 83 65 82 67 90 / 80 40 10 20 10 SOUTH PADRE ISLAND 85 73 83 73 86 / 80 70 40 30 20 && .BRO WATCHES/WARNINGS/ADVISORIES... SCA GMZ130-132-135-150-155-170-175 18Z SUN THROUGH 12Z MON. FFA TXZ248>257 FM 1 PM THRU 7 AM MON. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 58/68
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 AM CDT SUN SEP 24 2006 TXZ248>257-251100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 AM CDT SUN SEP 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS FROM 1 PM TODAY THROUGH MONDAY MORNING. SOME THUNDERSTORMS COULD BECOME SEVERE TODAY AND TONIGHT. ROADWAY PONDING AND FLOODING OF LOW LYING AREAS OF THE RIO GRANDE VALLEY CAN BE EXPECTED GENERALLY THIS AFTERNOON THROUGH MONDAY MORNING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL MARINE AREAS OF DEEP SOUTH TEXAS FROM 1 PM TODAY THROUGH MONDAY MORNING. THESE WIND AND SEA CONDITIONS WILL ALSO PRODUCE A HIGH RISK OF RIP CURRENTS TODAY FOR THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG THUNDERSTORM DEVELOPMENT WITH HEAVY RAINFALL IS POSSIBLE EARLY MONDAY MORNING MAINLY OVER CAMERON AND WILLACY COUNTIES. SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE MARINE AREAS OF DEEP SOUTH TEXAS THROUGH TUESDAY...AS NORTHEAST WINDS SHIP SEAS TO 7 TO 9 FEET. A HIGH RISK OF RIP CURRENTS ESPECIALLY DURING LOW TIDES IS ANTICIPATED FOR THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA THROUGH TUESDAY. MARINERS SHOULD BE AWARE THAT SEAS AND WINDS WILL ALWAYS BE HIGHER THAN FORECAST IN AND NEAR THUNDERSTORMS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON. PHILO
The Brownsville radar (KBRO), 87 km away, was scanning. The volume nearest the first event began at 13:38 UTC.
5 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Several trees reported down in McAllen.
Several streets in Edinburg closed due to flash flooding produced by heavy rains.
Several streets in Pharr closed due to flash flooding produced by heavy rains.
Twenty-five to thirty streets in McAllen closed due to flash flooding produced by heavy rains.
Flash flooding reported along Business Highway 83 between Main Street and Highway 493.
Frontage roads in Weslaco flooded and neighborhood flooding reported around Mile 6W.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533522, 5533523, 5533524, 5533525, 5533526, 5533527.